MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440); Lactate Dehydrogenase Increased (4567)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a ventricular assist device (vad) presented with right shoulder pain, and an elevated lactic dehydrogenase (ldh) level of 1200.There was possible concern for thrombus formation.The ldh laboratory testing was conducted, confirming the elevated result.The vad remains in use.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional event details.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the patient was hospitalized and had a computerized tomography (ct) and echocardiogram with no visible thrombus.The patient on an intravenous (iv) anticoagulant and their ldh has plateaued at 670.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the device history record was not performed as the reported event is not related to a manufacturing or servicing issue.Log file analysis revealed increased power consumption and estimated flows with intermittent increases of power consumption above the normal operating range throughout the analyzed period.Of note, the alarm file was not available for review.It was reported that thrombus was suspected and the patient received intravenous (iv) anticoagulant which reduced lactic dehydrogenase (ldh) levels.Based on the available information, the device may have caused or contributed to the reported event.Based on the risk documentation, possible root causes of the observed high power event may be attributed to multiple factors, including but not limited to external factors such as thrombus formation/ingestion, inappropriate pump rotational speed, and/or patient related factors.Per the instructions for use, thrombus is a known potential complication associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of thrombus events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key24250889
Report Number3007042319-2026-00100
Device Sequence Number12843812
Product Code DSQ
UDI-Device Identifier00888707000017
UDI-Public(01)00888707000017(17)190228
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/04/2026
02/13/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/11/2026
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICD: DVAB1D4, LEAD: 6935M62.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age65 YR
Patient SexFemale